Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 12, NWS Tulsa, OK

April 22, 202214 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 22, 2022, 2:21 PM CDT for 14 counties in Oklahoma. It took effect at Apr 23, 2022, 2:27 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 2:21 PM CDT (19:21 UTC)
In effect from
Apr 23, 2022, 2:27 AM CDT
Expired
Apr 23, 2022, 7:00 PM CDT
In force
17 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS74 KTSA 221921
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
221 PM CDT Fri Apr 22 2022

OKZ054>057-059>061-064-230330-
/O.NEW.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
/O.CON.KTSA.WI.Y.0011.000000T0000Z-220423T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, and Sapulpa
221 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 25 mph 
  with gusts up to 40 mph. For the second Wind Advisory, south 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers and Creek Counties.

* WHEN...For the Wind Advisory, until 7 PM CDT this evening. For 
  the Wind Advisory, from 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ058-062-063-065>067-230330-
/O.NEW.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
Ottawa-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner-
Including the cities of Miami, Pryor, Grove, Jay, Okemah, 
Okmulgee, and Wagoner
221 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Ottawa, Mayes, Delaware, Okfuskee, Okmulgee and 
  Wagoner Counties.

* WHEN...From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
471 
WWUS74 KTSA 230010
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
710 PM CDT Fri Apr 22 2022

OKZ054>057-059>061-064-231000-
/O.EXP.KTSA.WI.Y.0011.000000T0000Z-220423T0000Z/
/O.CON.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, and Sapulpa
710 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers and Creek Counties.

* WHEN..From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ058-062-063-065>067-231000-
/O.CON.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
Ottawa-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner-
Including the cities of Miami, Pryor, Grove, Jay, Okemah, 
Okmulgee, and Wagoner
710 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Ottawa, Mayes, Delaware, Okfuskee, Okmulgee and 
  Wagoner Counties.

* WHEN...From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
203 
WWUS74 KTSA 230727
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
227 AM CDT Sat Apr 23 2022

OKZ070-240000-
/O.EXB.KTSA.WI.Y.0012.220423T0727Z-220424T0000Z/
Muskogee-
Including the city of Muskogee
227 AM CDT Sat Apr 23 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Muskogee County.

* WHEN...Until 7 PM CDT this evening.

* WHEN..From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054>067-240000-
/O.EXT.KTSA.WI.Y.0012.220423T0727Z-220424T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, and Wagoner
227 AM CDT Sat Apr 23 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington, Nowata, Craig, Pawnee, Tulsa, Rogers,
  Ottawa, Mayes, Delaware, Creek Okfuskee, Okmulgee and Wagoner 
  Counties in Oklahoma.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
874 
WWUS74 KTSA 231933
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
233 PM CDT Sat Apr 23 2022

OKZ054>067-070-240000-
/O.CON.KTSA.WI.Y.0012.000000T0000Z-220424T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, and Muskogee
233 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Ottawa, Mayes, Delaware, Creek Okfuskee, Okmulgee and 
  Wagoner Counties in Oklahoma.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:20 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 22, 2:20 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
220 PM CDT Fri Apr 22 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight)
Issued at 218 PM CDT Fri Apr 22 2022

Occasional 40+ mph gusts expected through the remainder of the
afternoon, with the wind advisory remaining in effect through 7
pm. Breezy south winds will continue through the night, and with
dewpoints generally in the lower 60s expect very mild overnight
lows. Could see a few scattered showers a perhaps a storm across
northeast OK late tonight into early Saturday in associations with
the low-level jet.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 218 PM CDT Fri Apr 22 2022

The surface dryline will stretch from western OK-TX panhandle
Saturday morning, with the boundary mixing east to south central
KS-southwest OK by late afternoon. A substantial cap (noted around
H85-H7 on forecast soundings) should suppress convection for much
of the day, with several 12Z CAMs solution suggesting that
development holds off until closer to 23-01Z along/ahead of
dryline. If storms can get going during this time-frame,
instability and shear would be supportive of rotating storms, with
all modes of severe weather possible. Storms will likely become
more linear later in the evening as the cold front catches up to
the dryline across northeast OK, although a weakening trend is
likely into the overnight hours as instability wanes.

In addition, low-level wind fields strengthen a bit on Saturday,
and will go with another wind advisory for a larger portions of
northeast OK beginning Saturday morning.

Scattered convection is expected to continue through Saturday
night, with the cold front gradually slowing its southeastward
progress on Sunday as it begins to parallel the upper flow. This
synoptic pattern, coupled with PWATs running around 1.5", will be
favorable for training frontal/post-frontal convection Sunday into
Sunday night, primarily from southeast OK into northwest AR.
Widespread rainfall of 2-4" with locally higher amounts appear
likely before the precipitation shifts south of the area by Monday
morning. Will hold off on flood headlines at this time, but they
will likely be needed with later forecasts.

Surface ridging will temporarily settle in early next week, with a
few cool days in store. Tuesday morning is looking rather chilly,
with some frost possible in some of the usual cold spots across
northeast OK/northwest AR.

Active westerly flow develops later in the week along with the
return of warmer weather. Northern portions of the forecast could
be impacted by a few showers/thunderstorms mainly Thursday into
Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Fri Apr 22 2022

Gusty south winds will impact all sites through the valid period.
KFSM winds are likely to relax with a more E-SE component during the
evening and overnight hours. Will continue with WS remark at that site
from early evening through 15z. Otherwise, VFR elements will prevail at
all sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  79  56  68 /  10  30  90  60
FSM   64  83  63  74 /   0   0  60  90
MLC   64  81  62  70 /   0  10  60  90
BVO   66  78  53  71 /  10  50  80  30
FYV   64  81  60  71 /   0  10  80  90
BYV   65  80  61  70 /   0   0  70  90
MKO   64  81  58  68 /   0  20  80  80
MIO   66  80  55  67 /   0  30 100  60
F10   64  79  58  67 /   0  20  80  80
HHW   64  81  63  76 /   0  10  30  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 9 AM to 7 PM CDT Saturday for OKZ054>067.

     Wind Advisory until 7 PM CDT this evening for OKZ054>057-059>061-
     064.

AR...None.
&&

SHORT TERM...18
LONG TERM....18
AVIATION...23
Hazardous weather outlook, Apr 22, 12:37 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1237 PM CDT Fri Apr 22 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1237 PM CDT Fri Apr 22 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Osage County.
	ONSET...After 3 AM.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...West of Highway 75 in Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Strong southerly winds gusting in the 30 to 40 mph
range will continue through the afternoon across eastern Oklahoma and
northwest Arkansas. The strongest gusts are expected to remain
across areas along and north of Interstate 44, in addition to
ridgetops in southeast Oklahoma and far northwest Arkansas. The
gusty winds, combined with persistent drought conditions, will lead
to near critical grassland fire spread rates today in parts of
northeast Oklahoma to the west of Highway 75.

Before sunrise Saturday morning, isolated thunderstorms may
develop across western portions of Osage County in response to a
strong low level jet. Severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Isolated to scattered thunderstorms may be ongoing Saturday
morning, with a diminishing trend expected into midday as the low
level jet weakens some. Strong southerly winds are expected once
again Saturday, with gusts near 40 mph once again likely.

Additional thunderstorms will be possible late Saturday afternoon
and into Saturday evening across parts of northeast Oklahoma as a
dryline approaches from the west. Modest instability but strong
wind fields will favor severe weather, including a limited threat
of tornadoes.

More widespread showers and thunderstorms will develop Saturday
night as a slow-moving cold front pushes into the area. The front
will linger across southeast Oklahoma and into western Arkansas
Sunday and Sunday night. Showers and thunderstorms may train
across the same areas during this time frame and along with above
normal moisture values, will lead to heavy rainfall potential and
an increasing threat for flash flooding and rising mainstem
rivers. The front will finally clear the area late Monday,
bringing dry weather for Tuesday.

Northwest flow aloft will bring additional shower and thunderstorm
chances to the region for the latter part of the work week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:16 AM CDTWind AdvisoryTSACraig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more16 hr

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.